Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

April 13, 2014Chaffee County, Colorado

NWS Pueblo, CO issued this special weather statement at Apr 13, 2014, 1:21 PM MDT for Chaffee County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2014, 1:21 PM MDT (19:21 UTC)
Expired
Apr 13, 2014, 1:45 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO

County Chaffee County, CO

The radar

The Pueblo radar (KPUX), 167 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 7.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WWUS85 KPUB 131921
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
121 PM MDT SUN APR 13 2014
 
COZ060>063-076-131945-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
121 PM MDT SUN APR 13 2014

...SPECIAL WEATHER STATEMENT...

AT 118 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 
NEAR MONARCH PASS...OR 32 MILES EAST OF GUNNISON...MOVING NORTHEAST 
AT 45 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. GRAUPEL 
AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. EXPECT SNOWFALL 
RATES OF UP TO AN INCH PER HOUR WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
MONARCH SKI AREA...MONARCH PASS...MAYSVILLE AND NATHROP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE 
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3880 10602 3872 10595 3870 10597 3869 10593
      3863 10587 3849 10631 3850 10635 3862 10636
TIME...MOT...LOC 1918Z 241DEG 43KT 3856 10632 

$$

PJC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Apr 13, 11:42 AM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 13, 11:42 AM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1142 AM MDT SUN APR 13 2014

.UPDATE...
ISSUED AT 1139 AM MDT SUN APR 13 2014

LOADED IN LATEST OBSERVATIONS AND ADJUSTED POPS/WEATHER GRIDS
ACCORDINGLY. FORECAST REMAINS ON TRACK...NO MAJOR UPDATES AT THIS
TIME. CURRENT HIGHLIGHTS REMAIN INTACT. LW

UPDATE ISSUED AT 946 AM MDT SUN APR 13 2014

LOADED FRESH OBSERVATIONS INTO FRONT END OF FORECAST GRIDS AND
BLENDED INTO REST OF FORECAST. CURRENT FORECAST SEEMS ON TRACK SO
NO MAJOR OVERHAULS AT THIS TIME. LW

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 506 AM MDT SUN APR 13 2014

CURRENTLY...RADAR SHOWS MAINLY LIGHT SHOWERS ACROSS THE I-25
CORRIDOR INTO THE SOUTHEAST PLAINS WITH PRECIPITATION MOVING INTO
THE CONTINENTAL DIVIDE.

TEMPERATURES ARE QUITE MILD...WITH READINGS FROM AROUND 40 TO THE
LOWER 50S ACROSS THE PLAINS AND I-25 CORRIDOR...30S HIGH
VALLEYS...AND 20S AND 30S MOUNTAINS. WATER VAPOR IMAGERY SHOWS
VIGOROUS TROUGH MOVING TOWARD THE AREA WITH A FEW LIGHTNING STRIKES
ACROSS NORTHERN UTAH. LIGHTNING OCCURRED EARLIER THIS MORNING IN
NORTHEAST AND EAST-CENTRAL COLORADO.

TODAY...GOING FORECAST WITH TIMING AND SNOW AMOUNTS LOOKING GOOD
WITH THIS LATE SEASON SNOW EPISODE FOR THE CWA. SHORT RANGE MODELS
IN FAIRLY GOOD AGREEMENT WITH SNOW BEGINNING ACROSS THE EASTERN
SAWATCH AND MOSQUITO RANGES...AND STARTING THE MAIN BATCH OF
PERSISTENT PRECIPITATION IN THE MIDMORNING ACROSS THE PIKES PEAK
REGION AND SOUTHEAST MOUNTAINS. MAIN IMPACTS SHOULD HOLD OFF UNTIL
AFTER THE WINTER STORM WARNINGS AND ADVISORIES BEGIN.  MID LEVEL
TEMPERATURES FALL BELOW 0 CELSIUS ACROSS THE NORTHERN HALF OF THE I-
25 CORRIDOR  BY MIDMORNING...SO ANY RAIN SHOWERS SHOULD FLIP OVER TO
SNOW...AND INITIALLY BEGIN TO ACCUMULATE ON COLDER SURFACES. THE
GOING FORECAST HAS THE RAIN/SNOW CHANGEOVER OCCURRING IN COLORADO
SPRING MIDMORNING...AND IN PUEBLO AND LA JUNTA BY MID TO LATE
AFTERNOON.  THEN BY 00Z THE RATON RIDGE SHOULD FLIP OVER TO ALL
SNOW. COLDER AIR ALOFT WILL DEVELOP...AND PUSH SOUTHWARD WITH BRISK
NORTHERLY SURFACE WINDS ACROSS THE PLAINS DURING THE AFTERNOON...
PLUNGING TO VALUES BELOW MINUS 10 CELSIUS AT THE 700 MB LEVEL BY MID
TO LATE EVENING. NSSL WRF SHOWS SOME FAIRLY STRONG MAXIMUM ECHOS
MOVING THROUGH THE AREA...BEGINNING AROUND 19Z AND LASTING THROUGH
THE EVENING...WITH THE MAIN SHORTWAVE LIFT AND INSTABILITY. AND
SPEAKING OF INSTABILITY...HAVE PUT ISOLATED THUNDER IN THE FORECAST
THIS AFTERNOON. THE EXPECTATION OVER THE PAST FEW DAYS WAS THAT THE
BEST OPPORTUNITY FOR RAPID SNOW ACCUMULATIONS WOULD OCCUR IN THIS
TIME FRAME.  STARTING AROUND 00Z THE ECHOS INTENSIFY ALONG THE RATON
RIDGE...WHICH IS WHY THE WINTER WEATHER ADVISORY BEGINS IN LAS
ANIMAS AND BACA COUNTIES AT THAT TIME. THE TIMING IS PRETTY MUCH
MIRRORED BY THE NAM12.

TONIGHT...MODELS SHOW SNOW TAPERING OFF ACROSS WESTERN SECTIONS OF
THE CWA BY MID EVENING...BUT LASTING ACROSS THE EAST UNTIL AROUND
06Z...WITH THE EXCEPTION OF THE SOUTHEAST PLAINS...WHERE SNOW WILL
END AROUND 09Z. IT WILL BE QUITE COOL BY APRIL STANDARDS BY
DAWN...WITH TEMPERATURES DIPPING INTO THE TEENS TO LOWER 20S ACROSS
THE PLAINS AND HIGH VALLEYS...AND SINGLE DIGITS TO TEENS ACROSS THE
MOUNTAINS.  TYPICALLY WE DO NOT BEGIN ISSUING FROST ADVISORIES AND
FREEZE WARNINGS UNTIL MAY 1ST...FYI.

WITH REGARD TO SNOW AMOUNTS...THE WINTER WEATHER ADVISORIES LOOK
GOOD ALONG THE CONTINENTAL DIVIDE...WITH THE HIGHEST AMOUNTS
EXPECTED ACROSS THE EASTERN SAWATCH AND MOSQUITO RANGES...WITH OVER
A FOOT OF SNOW OVER A 24 HOUR PERIOD. OF COURSE WITH THE CONVECTIVE
NATURE OF THE SYSTEM... SNOW BURSTS COULD BRING THE ADVERTISED 6 TO
9 INCHES ACROSS THE EASTERN SAN JUANS AND LA GARITAS IN SAGUACHE AND
MINERAL COUNTIES. MODELS ARE PUTTING MORE PRECIPITATION ACROSS THE
SOUTHEAST MOUNTAINS THAN IN THE PIKES PEAK REGION (WITH THE
EXCEPTION OF PIKES PEAK ITSELF)...AND THIS IS DEPICTED WELL IN THE
GOING FORECAST. NSSL WRF IS SHOWING SOME ISOLATED WATER TOTALS OF 2
INCHES ACROSS THE SOUTHEAST MOUNTAINS...AND 1 1/2 INCHES ON PIKES
PEAK...AND MORE THAN 1/2 INCH ACROSS TELLER COUNTY AND THE PALMER
DIVIDE.  THESE HIGHER VALUES COULD VERY WELL OCCUR WITH THE
CONVECTIVE NATURE OF THE SYSTEM.  CURRENTLY WE HAVE SIMILAR SNOW
AMOUNTS...USING THE 10:1 RATIO...WITH AROUND A FOOT AND A HALF OVER
THE HIGHEST ELEVATIONS OF THE SANGRES AND WETS...AND PIKES PEAK.
THERE MAY VERY WELL BE SOME ISOLATED TOTALS OF OVER 20 INCHES. -TLM-

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 506 AM MDT SUN APR 13 2014

LONGER TERM METEOROLOGICAL FOCUS IS ON THE NEXT SYSTEM THAT IS
EXPECTED TO IMPACT THE FORECAST DISTRICT FROM LATER WEDNESDAY INTO
AT LEAST THURSDAY.

LATEST COMPUTER SIMULATIONS AND FORECAST MODEL SOUNDINGS SUGGEST
THAT LINGERING PRECIPITATION WILL BE NOTED MONDAY MORNING WITH
IMPROVING METEOROLOGICAL CONDITIONS THEN EXPECTED FROM LATER
MONDAY INTO WEDNESDAY MORNING.

DRY CONDITIONS ARE ANTICIPATED OVER THE FORECAST DISTRICT FROM
MONDAY NIGHT INTO TUESDAY NIGHT AS DRY NORTHWESTERLY TO ZONAL
UPPER FLOW DEVELOPS. IN ADDITION...MAXIMUM TEMPERATURES CLIMBING
TO ABOVE MID-APRIL CLIMATOLOGICAL AVERAGES SHOULD BE NOTED OVER
MOST LOCATIONS BY TUESDAY AFTERNOON.

NEXT UPPER SYSTEM IS THEN PROJECTED TO IMPACT THE FORECAST
DISTRICT BEGINNING WEDNESDAY AND CONTINUING INTO THURSDAY/THURSDAY
EVENING. IN ADDITION...ANOTHER MOIST NORTHERLY SURGE WILL BE
MOVING ACROSS EASTERN PORTIONS OF THE CWFA BY LATE WEDNESDAY.

THIS COMBINATION OF AN UPPER DISTURBANCE AND MOIST NORTHERLY
SURGE IS EXPECTED TO PRODUCE ANOTHER ROUND OF UNSETTLED
CONDITIONS...ESPECIALLY FROM LATER WEDNESDAY INTO THURSDAY.
ACCUMULATING SNOW(POSSIBLY HEAVY AT TIMES) WILL AGAIN BE
POSSIBLE...PRIMARILY OVER FAVORED HIGHER TERRAIN LOCATIONS
DURING THIS TIME-FRAME WITH TEMPERATURES FALLING TO WELL
BELOW CLIMATOLOGICAL AVERAGES BY THURSDAY.

A RETURN TO WARMER AND OVERALL DRIER CONDITIONS IS THEN
ANTICIPATED FROM FRIDAY INTO SATURDAY AS NEXT TRANSITORY UPPER
RIDGE TRAVERSES COLORADO...ALTHOUGH ANOTHER STORM SYSTEM WILL BE
MOVING ACROSS SOUTHERN ARIZONA DURING THIS TIME-FRAME AND WILL
NEED TO BE MONITORED CLOSELY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1039 AM MDT SUN APR 13 2014

STRONG SPRING STORM WILL CROSS THE FLIGHT AREA THROUGH TONIGHT.
EXPECT WIDESPREAD MVFR/IFR/LIFR CONDITIONS ACROSS THE CENTRAL/EASTERN
MOUNTAINS AND PLAINS THROUGH 06Z...INCLUDING THE KCOS AND KPUB TAF
SITES. PRECIPITATION WILL BE MORE SCATTERED IN COVERAGE ACROSS THE
SAN LUIS VALLEY AND SOUTHWEST MOUNTAIN AREAS...WHERE AREAS OF
MVFR/IFR/LIFR CONDITIONS ARE EXPECTED...THIS INCLUDES THE KALS TAF
SITE. SHOULD SEE GRADUAL IMPROVEMENT KICKING IN FROM NORTH TO
SOUTH AFTER 06Z...WITH VFR RETURNING FROM NORTH TO SOUTH AFTER 12Z
MONDAY. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR
COZ058>061-063-066-068.

WINTER STORM WARNING UNTIL 3 AM MDT MONDAY FOR COZ072-073-079-
080.

WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT FOR COZ077-078-083-087.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM MDT
MONDAY FOR COZ088-094-099.

WINTER STORM WARNING UNTIL MIDNIGHT MDT TONIGHT FOR COZ076-081-
082-084.

WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 3 AM MDT MONDAY
FOR COZ074-075.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ085.

&&

UPDATE...LW
AVIATION...LW
Hazardous weather outlook, Apr 13, 6:43 AM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
643 AM MDT SUN APR 13 2014

COZ058>089-093>099-141245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
643 AM MDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A POTENT SPRING STORM SYSTEM WILL MOVE THROUGH SOUTH CENTRAL AND
SOUTHEAST COLORADO THROUGH TONIGHT...SPREADING MODERATE TO HEAVY
SNOW ACROSS THE MOUNTAINS...AND A RAIN SNOW MIX FOR THE LOWER
ELEVATIONS WHICH WILL QUICKLY TRANSITION OVER TO SNOW BY LATE
THIS AFTERNOON THROUGH EARLY EVENING. THE HEAVIEST SNOW IS
EXPECTED TO OCCUR ACROSS THE SOUTHEAST MOUNTAINS...ESPECIALLY
DURING THE AFTERNOON AND EVENING HOURS. GENERALLY...8 TO 16 INCHES
OF SNOW WILL BE LIKELY BY EARLY MONDAY MORNING ATOP PIKES
PEAK...AND ACROSS TELLER COUNTY...THE WET MOUNTAINS AND THE SANGRE
DE CRISTO MOUNTAINS. FIVE TO 10 INCHES OF SNOW WILL BE LIKELY
ACROSS NORTHERN EL PASO COUNTY. THE CENTRAL AND SOUTHWEST
MOUNTAINS WILL SEE GENERALLY 5 TO 10 INCHES...THOUGH THE HIGHER
ELEVATIONS OF THE EASTERN SAWATCH AND MOSQUITO RANGES WILL SEE
AMOUNTS FROM 8 TO 15 INCHES. LOCATIONS ALONG THE I-25 CORRIDOR
WILL ALSO SEE SOME MODERATE SNOW ACCUMULATIONS WITH 3 TO 6 INCHES
LIKELY ACROSS CENTRAL AND SOUTHERN EL PASO COUNTY...AND ALONG THE
HIGHER TERRAIN SOUTH OF THE CITY OF PUEBLO...FROM COLORADO CITY
TO TRINIDAD...AS WELL AS LAS ANIMAS AND PORTIONS OF BACA COUNTY.
FOR THE REMAINDER OF THE SOUTHEASTERN COLORADO PLAINS...SNOWFALL
AMOUNTS WILL RANGE FROM 2 TO 4 INCHES WITH ROADWAYS BECOMING
SLUSHY AND SLIPPERY AT TIMES DURING THE HEAVIER SNOW.

SNOW COVERED ROADWAYS AND POOR VISIBILITIES WILL CAUSE HAZARDOUS
TRAVEL CONDITIONS IN AND NEAR THE MOUNTAINS...INCLUDING OVER
MONUMENT HILL WHERE SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED.
THOSE WITH TRAVEL PLANS TODAY AND TONIGHT SHOULD KEEP WEATHER
AWARE AND CONSIDER POSTPONING TRAVEL IF POSSIBLE...ESPECIALLY IF
YOUR TRAVEL TAKES YOU ACROSS AND NEAR THE SOUTHEAST MOUNTAINS. IF
YOU MUST TRAVEL...BE PREPARED FOR WINTER DRIVING CONDITIONS AND
CARRY A WINTER SURVIVAL KIT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL LOCALIZED SNOW ACCUMULATIONS UP TO TWO INCHES WILL BE
POSSIBLE OVER PRIMARILY THE SOUTHERN MOUNTAINS MONDAY MORNING AS A
STORM SYSTEM MOVES AWAY FROM COLORADO.

ANOTHER STORM SYSTEM WILL BE CAPABLE OF PRODUCING ACCUMULATING
SNOW(POTENTIALLY HEAVY AT TIMES) FROM LATER WEDNESDAY INTO
THURSDAY...PRIMARILY OVER HIGHER TERRAIN LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY AND TONIGHT.

In the hours before

Special weather statement, Apr 13, 1:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
121 PM MDT SUN APR 13 2014

COZ060>063-076-131945-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
121 PM MDT SUN APR 13 2014

...SPECIAL WEATHER STATEMENT...

AT 118 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MONARCH PASS...OR 32 MILES EAST OF GUNNISON...MOVING NORTHEAST
AT 45 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. GRAUPEL
AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. EXPECT SNOWFALL
RATES OF UP TO AN INCH PER HOUR WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONARCH SKI AREA...MONARCH PASS...MAYSVILLE AND NATHROP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3880 10602 3872 10595 3870 10597 3869 10593
      3863 10587 3849 10631 3850 10635 3862 10636
TIME...MOT...LOC 1918Z 241DEG 43KT 3856 10632

PJC

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.